I am 23 year old male in college. I have been struggling with daytime sleepiness and drowsiness that has had a severe impact in my school, work and daily routine. I am writing here in hopes to reaching out to someone who may have the same problems that I am going through. For the past few years, I have been struggling with daytime sleepiness. When I was about 17, I was diagnosed with Bi-Polar, Depression and ADD. At the time, my providers believed that my mental illnesses were the causes of my sleepiness. In recent months, I got a sleep study done, however I have not seen the results. All I do remember is that I did not get fitted for a mask to receive oxygen and that I was in very, very deep sleep when the sleep technicians were trying to wake me up.
My sleepiness has been getting worse in recent weeks; I slept for about 40 hours straight since Thurs. I only woke up 3 times to use the bathroom and eat something. I sought medical help right away after consulting a mental crisis hotline because I felt something was not right with me, so I went to the ER to get looked at. I was ordered blood work to rule out a thyroid disorder, viral infections and any vitamin deficiencies. The ER doctor cleared me for any medical disorders, so I was recommended to see a mental counselor.
I understand from looking at my past mental history, that my daytime sleepiness can be attributed to my depression, but I have a gut feeling that something is not right with me medically. I am just at a loss as to why my body is needing so much sleep. It has gotten to the point where I will sleep if I have down time; I am just too tired and I cannot focus. I have missed classes and school work as a result.
Has anyone here experienced daytime sleepiness and long sleeping times? If so, what have you been diagnosed with and what have you done to get help?
Thank you in advance for your time, I really appreciate it.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?